MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETERS

BARD PERIPHERAL VASCULAR, INC. CROSSER CTO RECANALIZATION CATHETERS
Model Number CRUS6A
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 05/2021).
 
Event or Problem Description
It was reported that during a recanalization procedure the catheter tip allegedly broken.It was further reported that small segment remained in patient.Reportedly medical intervention was required to remove the broken segment.The current patient status is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was conducted and it was determined that a device history record review was required.The lot met all release criteria.Investigation summary: one crosser 6s cto recanalization catheter was returned.During sample evaluation the sample appears to be clean and bunching was noted near the distal end.The distal tip found to be missing and not returned.No anomalies noted to transducer handle or saline hub.Functional testing was not performed.Therefore the investigation is confirmed for the alleged tip detachment and the bunching noted from the strain relief material twist is also confirmed.One electronic photo was provided and reviewed.The photo shows the patient details on which the device was used.The evidence is not conclusive to support the alleged failure, the tip detachment remains inconclusive.The root cause could not be determined based upon available information.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate.H10: d4 (expiry date: 05/2021),g3,g4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
CROSSER CTO RECANALIZATION CATHETERS
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10526766
Report Number2020394-2020-05627
Device Sequence Number3182611
Product Code PDU
UDI-Device Identifier10801741125659
UDI-Public(01)10801741125659
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRUS6A
Device Catalogue NumberCRUS6A
Device Lot NumberGFDS0804
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR